MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 18"(45CM) 6-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 18"(45CM) 6-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 1956G
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent an excision of a lesion on the neck on (b)(6) 2018 and suture was used.During the procedure, the suture popped off the needle at the swage.Another like device was used to complete the procedure with no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> an unopened sample was returned for analysis.During the visual inspection of sample, no defects were found on the package.The sample was opened and the swage and attachment area of the needle were as expected.The suture was dispensed without problems and examined along of the strand and no defects were observed.The sample was tested by needle pull and meet the finished goods requirements.Per the conditions of the sample received, no attachment defects were found and the tested sample met the finished goods requirements.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to fda: (b)(4) 2018.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.

Brand Name
ETHILON SUTURE 18"(45CM) 6-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7296150
Report Number2210968-2018-71044
Device Sequence Number16462809
Product Code GAR
UDI-Device Identifier10705031003095
UDI-Public10705031003095
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number1956G
Device Lot NumberLHH040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2018
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer02/23/2018
02/23/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date03/12/2018
04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1